Skip to content
April 20, 2012 / edwardonbebop

Pills effect: 10 days later

When did the pills start to take effect ?

I started to take my antidepressants on a Tuesday, without any significant effect for several days after that. Only the Saturday (or was it the Sunday ?) of the week after did I begin to feel something.

The first feeling that came to me was euphoria. I was watching some episodes of “How I Met Your Mother” with my lady and I found the show funnier than usual. Very funny actually.

Since then, I feel “removed” or unconcerned from everything. That was one of the expected result from what my physician said. Being a little less close to the emotional aspects of things to be in a better position to face my issues.

I think I can say that it is working. Yes, but ! There is always a “but”.

When a feeling occurs or disappears, should I put it on the result of my reflections or on a chemical reaction ?

Moreover, I am scared by my own self. I feel so distant that I am able to have some very strong (not extreme) and express them without any circumlocution or tact. I feel like a very cold and calculating. I am really scared by myself. I do not like that side of me.

Let’s assume that this is a positive aspect for the current time. I am less concerned by my emotions, I think, I act, I move on. What will happen when I stop taking the pills ?

My doctor tells me that there will be no “bouncing effect”. Ok. But my emotions will come back, eventually ! In what condition will I be when I will run on emotions (what I usually do apparently) again ?

My “me” is my intellect plus my emotions (plus everything else). Will my “me” be happy of the situation he is in ?

I want my Hyde and Jekyll sides back ! I want my Bruce Banner and my Hulk sides to be back together and merge into what is ultimately “me” !

For that, I need to wait until things are “back in order”. That means a lot or on the contrary in may mean nothing.

Since the antidepressant started to take effect, the sensation of being “removed” only grew (at a rather slow pace though). I wonder where this will get me, I am a little worried. I feel paradoxically unconcerned enough to face any coming complication when the complication occurs.

2 Comments

Leave a Comment
  1. Jack Hope / Apr 20 2012 8:13 pm

    What your describing is (according to my Doctor) a pretty common side effect of a lot of anti-depressants and a big reason why a lot of people stop taking them. I also experienced that when I was on a different medication and in my case, the disconnection was a huge relief. I don’t experience it now, although there are days when I wish I did.

    • edwardonbebop / Apr 21 2012 10:08 am

      Thank you for your comment.

      Disconnection may be a relief (I think it also is in my case), but I fear it is only temporary. It may mask or hinder some very fundamental emotions.

      I need to discuss it with my physician and also my psychologist maybe.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: